pain medication withdrawal - narcotics and opiods

Discussion in 'Pain Relief - Chronic Pain - Pain Meds' started by DuckForDinner, Apr 25, 2020.

  1. DuckForDinner

    DuckForDinner Level 1 citizen

    Ive always thought about about which pain reliever is the worst to stop cold turkey. I suppose theres lots of variables but in a broad sense which narcotic or opioid or artificial pain med is the worst to stop all of a sudden? Can any pain meds cause severe side effects if stopped suddenly?
     
  2. Luxembourg1

    Luxembourg1 Level 2 active citizen

    Dude, I've heard that Methadone, booze, and benzos in combination are the only ones that could possibly cause seizures or severe side effects. Other narcotics will make you wish you were dead for about 5 or 6 days, just joking- but you'll be fine. I take Methadone right this moment but I'm not worried about it. I'll be on pain medication for the rest of my life. If the time comes that I need to change to another drug I'm sure my doctor will make sure that the switch is as painless as possible. I was on Methadone once before for an entire year - 50mgs a day. My pain doctor changed me to Opana and I had no withdrawals at all.
     
  3. LAcounty

    LAcounty Level 1 active citizen citizen

    I had a friend who had a terrible experience with Methadone. I'm not sure if he is taking just enough dosage but he even considered suicide at one point so he decided to stop taking it and turned for another prescription from his doctor.
     
  4. DeadCat

    DeadCat Level 1 citizen

    I also take methadone for pain...I just started taking it 2 weeks ago. My health care provider says if I go any higher than 60 mg the breakthrough meds wont work...makes perfect sense to me. I just hope I'm never out in a situation where I have to stop out of the blue.
     

Share This Page